Alert archive / California / Wind Advisories in 2025
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 4, 2025, 1:00 PM PST for San Bernardino County, California; Clark County, Nevada. It took effect at Mar 5, 2025, 7:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 1:00 PM PST (21:00 UTC)
- In effect from
- Mar 5, 2025, 7:00 PM PST
- Expired
- Mar 6, 2025, 6:28 PM PST
- In force
- 23 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2317 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WWUS75 KVEF 042100 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 100 PM PST Tue Mar 4 2025 CAZ523-051200- /O.NEW.KVEF.WI.Y.0011.250306T0300Z-250307T0900Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 100 PM PST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 1 AM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 7 PM Wednesday to 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
6 follow-up statements
755 WWUS75 KVEF 050939 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 139 AM PST Wed Mar 5 2025 CAZ524-525-060000- /O.EXA.KVEF.WI.Y.0011.250306T0300Z-250307T0900Z/ Eastern Mojave Desert-Morongo Basin- Including the cities of Mountain Pass, Mitchell Caverns, Yucca Valley, Morongo Valley, Twentynine Palms, and Baker 139 AM PST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern San Bernardino County and Morongo Basin. * WHEN...From 7 PM this evening to 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-060000- /O.CON.KVEF.WI.Y.0011.250306T0300Z-250307T0900Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 139 AM PST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Northwestern San Bernardino County. * WHEN...From 7 PM this evening to 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
243 WWUS75 KVEF 052047 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1247 PM PST Wed Mar 5 2025 NVZ020-022-060315- /O.EXB.KVEF.WI.Y.0011.250306T1200Z-250307T0300Z/ Las Vegas Valley-Southern Clark County- Including the cities of Cal-Nev-Ari, Primm, Boulder City, Las Vegas, Henderson, Searchlight, and North Las Vegas 1247 PM PST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Locally stronger gusts possible in the western Las Vegas Valley. * WHERE...Las Vegas Valley and Southern Clark County. * WHEN...From 4 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-060315- /O.CON.KVEF.WI.Y.0011.250306T0300Z-250307T0900Z/ Western Mojave Desert- Including the cities of Fort Irwin, Barstow, and Daggett 1247 PM PST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 7 PM this evening to 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ524-525-060315- /O.CON.KVEF.WI.Y.0011.250306T0300Z-250307T0900Z/ Eastern Mojave Desert-Morongo Basin- Including the cities of Mitchell Caverns, Baker, Yucca Valley, Mountain Pass, Morongo Valley, and Twentynine Palms 1247 PM PST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Mojave Desert and Morongo Basin. * WHEN...From 7 PM this evening to 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
571 WWUS75 KVEF 060242 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 642 PM PST Wed Mar 5 2025 CAZ523-061200- /O.CON.KVEF.WI.Y.0011.250306T0300Z-250307T0900Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 642 PM PST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ524-525-061200- /O.CON.KVEF.WI.Y.0011.250306T0300Z-250307T0900Z/ Eastern Mojave Desert-Morongo Basin- Including the cities of Baker, Yucca Valley, Twentynine Palms, Mitchell Caverns, Mountain Pass, and Morongo Valley 642 PM PST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Mojave Desert and Morongo Basin. * WHEN...Until 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ020-022-061200- /O.CON.KVEF.WI.Y.0011.250306T1200Z-250307T0300Z/ Las Vegas Valley-Southern Clark County- Including the cities of Searchlight, Boulder City, Henderson, Primm, Las Vegas, Cal-Nev-Ari, and North Las Vegas 642 PM PST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Locally stronger gusts possible in the western Las Vegas Valley. * WHERE...Las Vegas Valley and Southern Clark County. * WHEN...From 4 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Stessman
445 WWUS75 KVEF 061200 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 400 AM PST Thu Mar 6 2025 CAZ523-070000- /O.CON.KVEF.WI.Y.0011.000000T0000Z-250307T0900Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 400 AM PST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Western Mojave Desert. * WHEN...Until 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ524-525-070000- /O.CON.KVEF.WI.Y.0011.000000T0000Z-250307T0900Z/ Eastern Mojave Desert-Morongo Basin- Including the cities of Mountain Pass, Yucca Valley, Morongo Valley, Twentynine Palms, Mitchell Caverns, and Baker 400 AM PST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Eastern Mojave Desert and Morongo Basin. * WHEN...Until 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ020-022-070000- /O.CON.KVEF.WI.Y.0011.000000T0000Z-250307T0300Z/ Las Vegas Valley-Southern Clark County- Including the cities of North Las Vegas, Searchlight, Henderson, Cal-Nev-Ari, Primm, Boulder City, and Las Vegas 400 AM PST Thu Mar 6 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Locally stronger gusts possible in the western Las Vegas Valley. * WHERE...Las Vegas Valley and Southern Clark County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
759 WWUS75 KVEF 062332 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 332 PM PST Thu Mar 6 2025 CAZ524-070045- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-250307T0900Z/ Eastern Mojave Desert- Including the cities of Mountain Pass, Mitchell Caverns, and Baker 332 PM PST Thu Mar 6 2025 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been cancelled as winds have weakened. Gusts of 20 to 30 mph will continue. $$ NVZ020-022-070045- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-250307T0300Z/ Las Vegas Valley-Southern Clark County- Including the cities of Boulder City, Primm, Cal-Nev-Ari, Henderson, Las Vegas, North Las Vegas, and Searchlight 332 PM PST Thu Mar 6 2025 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been cancelled as winds have weakened. Gusts of 20 to 30 mph will continue. $$ CAZ523-070900- /O.CON.KVEF.WI.Y.0011.000000T0000Z-250307T0900Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 332 PM PST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western Mojave Desert. * WHEN...Until 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ525-070900- /O.CON.KVEF.WI.Y.0011.000000T0000Z-250307T0900Z/ Morongo Basin- Including the cities of Morongo Valley, Twentynine Palms, and Yucca Valley 332 PM PST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...West winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Morongo Basin. * WHEN...Until 1 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
446 WWUS75 KVEF 070228 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 628 PM PST Thu Mar 6 2025 CAZ523-525-070330- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-250307T0900Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Fort Irwin, Daggett, Morongo Valley, Twentynine Palms, and Yucca Valley 628 PM PST Thu Mar 6 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the Wind Advisory has been canceled. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:14 AM PST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 4, 10:14 AM PST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1014 AM PST Tue Mar 4 2025 .SYNOPSIS...Quiet weather expected today before a storm system brings widespread precipitation, gusty southwest winds, and a temperature drop to the region midweek. Conditions improve late-week through the weekend, but unsettled weather returns next week. && .UPDATE...Calm conditions and seasonal temperatures today as we await the arrival of our next system. Moving through Wednesday- Friday, this trough brings widespread precipitation chances, impactful mountain snow, gusty winds, and below-normal temperatures. Highest confidence in the first part of the system, which is shaping up to be a more traditional AR-type trough. However, guidance depicts a secondary shortwave swinging through Thursday night into Friday. This could produce additional, lighter precipitation while snow levels are around 4000 feet, but uncertainty remains. We briefly dry out over the weekend but the pattern stays active with another trough on our doorstep early next week. && .DISCUSSION...Today through Monday. Minor ridging will build across the Desert Southwest today, which will allow temperatures to climb back toward seasonal normals for early March today and Wednesday. Expect light winds today with mostly sunny skies across the region. Still on track for a return of unsettled weather conditions midweek as a Pacific trough makes its approach Wednesday. Latest trends among model guidance now want to split this system into two distinct waves; the first is associated with a broad trough axis aligning roughly with the West Coast that pivots inland, followed by a reloading secondary shortwave that moves down Thursday/Friday. These guidance trends suggest a longer period of at least some precipitation potential across the region, with the secondary wave being accompanied by colder air and lower snow levels. Current indications are for the first wave to move through the region Wednesday into Thursday morning. This wave will feature the more traditional Pacific moisture tap that will favor our higher terrain barriers the most, with light precipitation across the lower elevations as the moisture axis moves through the region. The second wave dropping through the region Thursday night into Friday will feature cooler air and more dynamically forced precipitation closer to the center of the closed low. When all is said and done, still expecting most areas to receive at least light precipitation totals, with heavier amounts favored across the high terrain and southern Great Basin. Snow levels on Wednesday will start in the 6000-7000 foot range, but will fall closer to 4000 feet by Friday morning. In addition to precipitation, gusty southwest winds will pick up Wednesday afternoon and will persist through Thursday afternoon, with strongest speeds in western San Bernardino County extending northeastward through Las Vegas into north-central Mohave County. Will continue to assess the need for wind-related headlines as we get closer, but regardless, winds are expected to be less robust than the winds from last weekend. In collaboration with neighboring offices, issued several winter- related headlines on this shift for this upcoming winter event. Winter headlines are in effect above 5000 feet for all affected zones... A Winter Storm Warning and Winter Weather Advisory are in effect for the eastern Sierra Slopes and White Mountains, respectively, from 4am Wednesday through 4pm Thursday. A Winter Weather Advisory is in effect for Esmeralda and central Nye counties from 4pm Wednesday through 10am Friday, with particular concern for Highway 95 through Goldfield Summit (20-30% chance of 4" or more) and State Route 266 through Lida Summit (50-60% chance of 4" or more). A Winter Storm Warning is in effect for Lincoln County above 5000 feet as well as the Spring Mountains above 5000 feet from 4pm Wednesday through 10am Friday, with particular concern for Highway 93 north of Pioche (40-50% chance of 6" or more) and State Routes 156, 157, 158 in the Spring Mountains (30-40% chance of 12" or more). By the weekend, a progressive ridge axis will build back into the region, with temperatures moderating and generally fair weather. However, the break will be short-lived as yet another Pacific trough makes its approach early next week with renewed chances for gusty winds, rain showers, and mountain snow for next week. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Winds following typical directional patterns with speeds under 8KT are expected this afternoon through Wednesday morning. Increasing south to southwest winds are then expected Wednesday afternoon. Winds will veer south around 18Z Wednesday but will likely (70%+ chance) remain under 8KT until about 21Z. After 21Z, the probability for wind speeds over 10KT jumps to 60%-70%. Southwesterly gusts will develop after 21Z as well- though the probability for gusts over 20KT is only 50% so most likely, gusts will remain between 15-20KT Wednesday afternoon. It will remain dry with Clouds above 15kft through at least Wednesday morning. Wednesday afternoon, there is a low chance that showers develop around the valley however confidence is too low to include precipitation in the current TAF as the best chance for precipitation through 00Z Thursday will be north and west of the terminals. If showers were to develop in the vicinity, they would favor the mountains to the west which could lead to mountain obscuration due to low clouds and snow. CIGs will drop to around 10kft Wednesday afternoon and may drop as low as 7000-8000ft. Looking ahead, precipitation chances increase after 00Z Thursday in the valley and surrounding areas. Rain, CIGs down to 5000ft, and snow in the nearby terrain is expected at times Wednesday night in and around the terminals. Low CIG and precipitation may linger through Thursday morning. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Light winds following typical wind patterns are expected across the region today through tonight. Precipitation will spread into the region overnight, spilling over the Sierra through Inyo County by Wednesday morning. Precipitation with CIGs below 3000ft is expected at times, include around KBIH. The risk for rain at KBIH with CIGs below 3000ft starts as early as 15Z but is more likely after 18Z Wednesday. Snow is expected above 6000ft. Winds at KBIH should remain under 8KT through Wednesday morning, however if precipitation is slow to develop then a period of southeast winds over 10KT is possible after sunrise Wednesday morning. Further east, it will remain however CIGs will begin to lower to 7000-8000ft through parts of southern Nevada into northern San Bernardino County by 18Z Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods DISCUSSION...Outler/Soulat AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:37 AM PST | Winter Storm Warning | VEF | Inyo | 70 hr |
| Mar 4, 2:37 AM PST | Winter Weather Advisory | VEF | Inyo | 56 hr |
Nearby
Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.